Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: Hypothyroidism, and Thyroiditis.

Any advice please

From: BeckyG - 2 weeks 1 day ago

Hi,
I have been hypothyroid since the age of 17 (20 years), sometime after initial diagnosis and some research I revealed that my blood tests supports a secondary hypothyroidism diagnosis. Unfortunately the cause of this has been difficult to unpick as had been taking Thyroxine for a number of years. Seen a few different consultants Endocrinologists who have either said come off T4 and see what happens or take replacement with an assumed hypothalamic pituitary axis issue. To be honest I've always been very reluctant as even a T4 reduction makes me feel shocking.
All has been well until recently, I was on 250mcg with a suppressed TSH (this part never increases even when FT4 drops) but normal FT3 (mid range) and FT4 (upper end). 6 weeks ago I had a blood test showing a FT4 of 31, this is after years and year of it being between 15-19. Reduced dose by 25mcg.
Just had bloods done again but wondering if anyone out there has had similar or has any thoughts.... not under a consultant at the mo and lots of GPs just don't get past the suppressed TSH.
Feeling "off" have put on weight, tired, feel like I'm early pregnant (but not pregnant)
Thanks in advance x

Do you find this discussion helpful?
0

1 Response

Is this good advice?
0

Hi BeckyG -

Unclear exactly what you are questioning, but as someone who has pseudohypoparathroidism, since the age of 3 (38 years), I do realize the body will flux with changes brought on with various reasons. This being said only adds to the importance of constant medical checks, which you appear to be doing. Not familiar enough with the T4 range levels, I cannot give a confirmation on your data, but your ailments, sounds similar to an under active thyroid and may want to get a full metabolic panel tested. Do you need extra calcium dosages with your diagnosis? Although as a male, I go through spans of lethargic terms and with large weight fluxes and this could indicate your Synthroid (brand name) dosage may need increased. On your next visit for blood work, take a peek the levels. Hope you are doing better and to hang in there...

SHOW MAIN MENU
SHOW SUB MENU